Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 43, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 3, 2017, 2:45 AM PDT. It took effect at Apr 3, 2017, 3:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2017, 2:45 AM PDT (09:45 UTC)
- In effect from
- Apr 3, 2017, 3:00 AM PDT
- Expired
- Apr 3, 2017, 9:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
211 WHUS76 KEKA 030945 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 AM PDT MON APR 3 2017 PZZ450-455-031745- /O.EXP.KEKA.GL.W.0024.000000T0000Z-170403T1000Z/ /O.NEW.KEKA.SC.Y.0043.170403T1000Z-170403T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 245 AM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL GRADUALLY DIMINISH THROUGH THIS AFTERNOON. * WAVES...COMBINED NW TO N 13 TO 15 FEET THROUGH THIS MORNING. BOTH STEEP WIND WAVES AND LONG PERIOD SWELL WILL BE PRESENT. SEAS WILL GRADUALLY SUBSIDE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-031745- /O.EXT.KEKA.GL.W.0024.000000T0000Z-170403T1000Z/ /O.NEW.KEKA.SC.Y.0043.170403T1000Z-170404T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 245 AM PDT MON APR 3 2017 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS WILL GRADUALLY DIMINISH THROUGH THIS EVENING. * WAVES...COMBINED NW TO N 13 TO 15 FEET THROUGH THIS MORNING. BOTH STEEP WIND WAVES AND LONG PERIOD SWELL WILL BE PRESENT. SEAS WILL GRADUALLY SUBSIDE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
278 WHUS76 KEKA 031217 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 517 AM PDT MON APR 3 2017 PZZ450-455-032030- /O.CON.KEKA.SC.Y.0043.000000T0000Z-170403T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 517 AM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL GRADUALLY DIMINISH THROUGH THIS AFTERNOON. * WAVES...COMBINED NW TO N 13 TO 15 FEET THROUGH THIS MORNING. BOTH STEEP WIND WAVES AND LONG PERIOD SWELL WILL BE PRESENT. SEAS WILL GRADUALLY SUBSIDE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-032030- /O.CON.KEKA.SC.Y.0043.000000T0000Z-170404T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 517 AM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 15 TO 25 KT WITH GUSTS TO 30 KT. WINDS WILL GRADUALLY DIMINISH THROUGH THIS EVENING. * WAVES...COMBINED NW TO N 13 TO 15 FEET THROUGH THIS MORNING. BOTH STEEP WIND WAVES AND LONG PERIOD SWELL WILL BE PRESENT. SEAS WILL GRADUALLY SUBSIDE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
722 WHUS76 KEKA 031538 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 838 AM PDT MON APR 3 2017 PZZ450-455-032200- /O.CON.KEKA.SC.Y.0043.000000T0000Z-170403T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 838 AM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...NW 10 TO 20 KT WITH GUSTS TO 30 KT. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. * WAVES...NW TO N 9 TO 12 FEET THIS MORNING. BOTH STEEP WIND WAVES AND LONG PERIOD SWELL WILL BE PRESENT. SEAS WILL GRADUALLY SUBSIDE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-032345- /O.CON.KEKA.SC.Y.0043.000000T0000Z-170404T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 838 AM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 20 TO 25 KT WITH HIGHER GUSTS. WINDS WILL GRADUALLY DIMINISH THROUGH THIS EVENING. * WAVES...NW TO N 10 TO 12 FEET THIS MORNING. BOTH STEEP WIND WAVES AND LONG PERIOD SWELL WILL BE PRESENT. SEAS WILL GRADUALLY SUBSIDE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
364 WHUS76 KEKA 032130 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT MON APR 3 2017 PZZ450-032230- /O.CAN.KEKA.SC.Y.0043.000000T0000Z-170403T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 230 PM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ455-040400- /O.EXT.KEKA.SC.Y.0043.000000T0000Z-170404T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 230 PM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 5 TO 15 KT WITH HIGHER GUSTS. STRONGEST WINDS NEAR CAPE MENDOCINO. WINDS WILL GRADUALLY DIMINISH THIS EVENING. * WAVES...NW 8 TO 10 FEET THIS EVENING. BOTH STEEP WIND WAVES AND LONG PERIOD SWELL WILL BE PRESENT. SEAS WILL GRADUALLY SUBSIDE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-040400- /O.CON.KEKA.SC.Y.0043.000000T0000Z-170404T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 PM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...N 10 TO 20 KT WITH HIGHER GUSTS. WINDS WILL GRADUALLY DIMINISH THROUGH THIS EVENING. * WAVES...N 8 TO 10 FEET THIS EVENING SUBSIDING TO 7 TO 9 FEET. BOTH STEEP WIND WAVES AND LONG PERIOD SWELL WILL BE PRESENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
280 WHUS76 KEKA 040400 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 900 PM PDT MON APR 3 2017 PZZ455-470-475-040500- /O.EXP.KEKA.SC.Y.0043.000000T0000Z-170404T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 900 PM PDT MON APR 3 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 3:32 PM PDT, 11 hours 13 minutes earlier.
Area forecast discussion, Apr 2, 3:32 PM PDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
332 PM PDT Sun Apr 2 2017
.SYNOPSIS...
High pressure will remain in control of our weather for the next
couple of days, with dry weather persisting though the first half of
Wednesday. Thereafter, get ready for a return to a wet weather
pattern, with periods of rain and higher elevation snowfall to finish
out the week.
&&
.DISCUSSION...
.SHORT TERM...
(Tonight and Monday)
Somewhat breezy conditions under mainly clear skies will be the
theme for tonight. The latest model data and satellite analysis
shows a vort max diving east southeast in the flow aloft, and this
feature will cross northern portions of the forecast area. With no
significant moisture in place, the net effect from this feature will
to keep winds somewhat elevated during the night. Some light/patchy
frost may develop across Trinity County, and interior Del Norte and
Humboldt counties, mainly in protected valley floor locations.
Still, at least some light winds will help keep the air a little
more mixed than usual, helping to mitigate any frost concerns.
Another mainly sunny day is in store for the region tomorrow, with
perhaps a cloud or two drifting by from time to time. Temperatures
will remain near seasonal values tonight, with the exception being
those protected valleys, where we'll drop a few degrees below what
we'd normally expect. Monday will feature warmer than average values
across the interior, with things pretty status quo near the coast.
.LONG TERM...
(Monday evening through Sunday)
The tale of two stories will sum up the long term portion of the
forecast nicely. Ridging at the surface and aloft will hold through
Tuesday night, as the ridge axis gradually slides off to our east.
Minimal weather concerns will exist during this time, with the main
forecast challenge being overnight low temperatures and and related
frost concerns. Clouds will start to increase during the as we
progress through this time, as moisture starts to increase ahead of
the next incoming system(s).
The 12z model runs have come into much better agreement, with the
ECMWF trending strongly towards its GFS counterpart. Both models
show a series of weak surface lows ejecting northeast, accompanied
by some additional vort maxes crossing the region in a southwest
flow aloft, during the Wednesday evening into Thursday time frame.
with increasing lift and moisture, widespread precipitation
development will likely occur.
The real $64,000 dollar question will be who winds...the current
model consistency or model climatology. Typically, as we head into a
change of season, the models struggle in their synoptic pattern,
especially with regard to surface low pressure strength, and
resultant precipitation coverage and intensity. This is especially
true as you go 4 to 7 days out, with the latter having the bigger
(needle in the haystack". However, todays 12z runs have reverted
back to what they were showing for several cycles a few days ago,
which features a strong (unusually strong for this time of year)
surface low trekking very close to northwestern California for late
Thursday into Friday. In fact, the 12z European (ECMWF) now has it's
surface low several hundred miles southeast in its forecast, similar
to the GFS positioning, while being within a few millibars
difference. This is extremely unusual/good with regard to having a
similar theme in the solutions given the complexities described
above. Given this recent/better agreement is similar to a few days
ago, concerns are starting to uptick for heavy rain and high wind
potential. Should these solutions verify, significant rainfall
amounts could occur. The winds would also be another story, as both
models currently show 925mb winds in the 45 to 65 knot range along
and west of the coastal ridge, and across portions of Mendocino
County.
Another interesting artifact with these models would be convective
potential from Thursday evening through the weekend. Strong ascent
and cooling aloft associated with first the strong surface low and
then the incoming trough looks to provide sufficient instability for
possible some convection area-wide. Both models currently show at
least a few hundred joules of MUCAPE, lifted indices at or below -2
(using both the traditional Sfc to 500 LI, and the more apt Sfc to
700mb LI that was found to be more useful when the Storm Prediction
Center performed a West Coast study). Additionally, total totals are
seen to climb into at least the mid to upper 50s with mid-level
lapse rates near 8 deg. C forecast. Granted, this is several days
out and a lot can (likely will) change. Never-the-less, this could
be another interesting challenge to the forecast should this
materialize. /PD
&&
.AVIATION...
VFR conditions and moderate and gusty winds will continue at KCEC
and KACV through this evening. The winds will diminish late this evening
becoming light overnight at KCEC and KACV. VFR conditions and light winds to
calm conditions will continue at KUKI through Monday.
&&
.MARINE...
A high pressure ridge is building across the region in the wake of a
weak cold front which moved across the waters Saturday. The frontal boundary
and an inland low pressure system is propagating eastward across the southwestern
United states. The interaction between these system increased the pressure
gradient across the waters. Subsequently the winds and seas have increased.
Gale warnings are in effect through early Monday morning across all the waters due
to elevated winds. The winds and seas will gradually decrease Monday and Tuesday
as the inland frontal boundary and low pressure system move farther inland
relaxing the pressure gradient. The seas will increase across all the waters
Wednesday and Thursday as an offshore low pressure system moves northeastward
toward the Oregon and Washington coast generating a westerly swell across the
waters. The winds will increase Thursday and Friday as a cold front associated
with the offshore low pressure system approaches and moves across the waters.
Small craft advisories are likely across all the waters beginning on Wednesday
due to elevated seas and/or winds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 8 PM PDT this evening for CAZ101-
103-104-109.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 3 AM PDT Monday for PZZ450-455.
Gale Warning until 6 AM PDT Monday for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 2, 5:14 AM PDT, 21 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 514 AM PDT Sun Apr 2 2017 CAZ101>113-031215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 514 AM PDT Sun Apr 2 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.